Alert archive / Kentucky / Flash Flood Warnings in 2013

Flash Flood Warning 33, NWS Louisville, KY

August 31, 2013Fayette County, Kentucky

NWS Louisville, KY issued this flash flood warning at Aug 31, 2013, 10:57 AM EDT for Fayette County, Kentucky. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 10:57 AM EDT (14:57 UTC)
Expired
Aug 31, 2013, 12:00 PM EDT
In force
63 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

County Fayette County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 11:12 AM EDTFLASH FLOODLexington, KYNUMEROUS ROADS CLOSED DUE TO HIGH WATER... TAHOE... TATES CREEK... PARKERS MILL... AND OTHERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WGUS53 KLMK 311457
FFWLMK
KYC067-311600-
/O.NEW.KLMK.FF.W.0033.130831T1457Z-130831T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1057 AM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LEXINGTON...

* UNTIL NOON EDT

* AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAINFALL FROM REPEATED THUNDERSTORMS OVER THE WARNED 
AREA. CONTINUED TORRENTIAL RAINFALL WILL LIKELY IRRITATE MINOR 
FLOODING ISSUES ALREADY REPORTED IN THE LEXINGTON METRO AREA.

* LOCATIONS IMPACTED INCLUDE...CADENTOWN...CARDINAL HILL...CHEVY
  CHASE...HIGHLANDS...MEADOWTHORPE...

  IN ADDITION...ELMENDORF...YARNALLTON AND VILEY ARE INCLUDED IN THIS
  FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREAS IN THIS WARNING...
  NORTH ELKHORN CREEK OVERFLOWS HUFFMAN MILL ROAD.
  SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.

ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3800 8432 3795 8431 3793 8434 3789 8434
      3790 8438 3785 8437 3784 8439 3787 8441
      3785 8443 3785 8444 3794 8448 3800 8465
      3802 8466 3813 8461 3821 8438 3817 8435
      3812 8438 3807 8429 3802 8429

$$

AMS
2 follow-up statements
878 
WGUS73 KLMK 311517
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1117 AM EDT SAT AUG 31 2013

KYC067-311600-
/O.CON.KLMK.FF.W.0033.000000T0000Z-130831T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE KY-
1117 AM EDT SAT AUG 31 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR FAYETTE
COUNTY...

AT 1113 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA.  SEVERAL ROADS IN THE LEXINGTON METRO 
AREA ARE REPORTED CLOSED INCLUDING TAHOE...TATES CREEK...AND PARKERS 
MILL.

* LOCATIONS IMPACTED INCLUDE...
  CADENTOWN...
  CARDINAL HILL...
  CHEVY CHASE...
  HIGHLANDS...
  MEADOWTHORPE...

  IN ADDITION...BLUE GRASS AIRPORT...FROGTOWN AND ELMENDORF ARE
  INCLUDED IN THIS FLASH FLOOD WARNING.

  FLASH FLOOD PRONE AREA IN THIS WARNING...
  SOUTH ELKHORN CREEK OVERFLOWS BOWMANS MILL ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3802 8429 3799 8432 3795 8431 3793 8434
      3789 8434 3790 8438 3785 8437 3784 8439
      3787 8441 3785 8444 3794 8448 3800 8465
      3802 8466 3813 8461 3812 8438 3807 8429

$$

AMS
533 
WGUS73 KLMK 311546
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 AM EDT SAT AUG 31 2013

KYC067-311556-
/O.CAN.KLMK.FF.W.0033.000000T0000Z-130831T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE KY-
1146 AM EDT SAT AUG 31 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR FAYETTE COUNTY...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA.  FLOOD WATERS ARE RECEDING...THUS THE FLASH FLOOD WARNING 
IS CANCELLED.

LAT...LON 3802 8429 3799 8432 3795 8431 3793 8434
      3789 8434 3790 8438 3785 8437 3784 8439
      3787 8441 3785 8444 3794 8448 3800 8465
      3802 8466 3813 8461 3812 8438 3807 8429

$$

AMS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 8:42 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 31, 8:42 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
842 AM EDT Sat Aug 31 2013

...Forecast Update...
Issued at 840 AM EDT Sat Aug 31 2013

Did a minor update this morning to increase pops in a localized area
of the Bluegrass from Henry to Bourbon county. A cluster of
healthier convection got going just after sunrise and this will
continue to move ESE around 20-25 mph through the mid morning hours.
Could see several strikes of lightning, brief heavy rainfall, and
wind gusts up to 40 mph with the strongest storms. Do not think
storms will get much stronger however as latest AMDAR soundings
indicate an inversion around 20 K feet, with updrafts struggling
above this level. A secondary, and less organized area of convection
is firing up over SW Indiana and west central Kentucky, and may have
to update to increase coverage in the this area if storms hold
together through the mid morning.

Otherwise, forecast looks on track for this afternoon as we will be
watching a clearly defined boundary stretching from the Quad Cities
(IL/IA/MO confluence) region southeastward to near LEX. The
combination of weak moisture convergence, differential heating, and
perhaps a weak wave embedded in the NW flow aloft should be enough
to fire scattered convection later this afternoon, especially along
and north of this boundary. It does appear convection will be more
surface based this afternoon with around 1500 J/Kg of CAPE to work
with. With the lack of shear, any storm would be pulse in nature, so
still only expecting the strongest storms to produce up to 45 mph
winds. The hail threat will be really low with high freezing level
and wet bulb zero heights.

.SHORT TERM (Now through Sunday)...
Issued at 315 AM EDT Sat Aug 31 2013

Low-confidence forecast as an unsettled NW flow regime will drive
our weather through Sunday. Mesoscale and synoptic-scale models are
struggling to handle the current situation, as most would indicate
that there should be an MCS ongoing over SE Indiana and SW Ohio.
Current radar shows that is most certainly not the case, with only
the last remnants of convection over SW Indiana, having developed
ahead of a since-dissipated MCS.

Main question today is when and where convection will initiate. Most
favorable environment at this time is over SW Indiana and SE
Illinois, and out of respect for that we will resist the temptation
to go completely dry in our far northern and western zones this
morning. As for the rest of the day, the most interesting area would
seem to be southeastern Indiana, where we should have a weakening
outflow boundary from the earlier MCS and some differential heating
along the edge of the debris clouds. The 04Z HRRR, which seems to be
the least of the model evils, along with WPC manual progs and SPC
Day 1 outlook focus on this area from 18Z onward, so will carry the
highest POPs there, albeit still scattered coverage. Instability is
decent but shear is weak, so the main threat is pulse storms
producing marginally severe wind.

Temp forecast is in line with MOS consensus, as the debris cloud
shield is not thick or extensive enough to limit temps that much.
Look for upper 80s in the Bluegrass region, and lower 90s west of
I-65. Warmest temps will also be accompanied by some of the highest
dewpoints, pushing the heat index to near 100.

Will continue the low-confidence forecast tonight into Sunday, with
generally chance POPs at any time given the difficulty of timing
impulses and where they will spark thunderstorms. Best chances will
shift toward the I-75 corridor, where the better moisture feed will
be. Very warm and humid conditions will continue, with lows in the
70s, highs just either side of 90, and heat indices again
approaching 100.

.LONG TERM (Sunday night through Friday)...
Issued at 315 AM EDT Sat Aug 31 2013

Deep moisture will increase across the forecast area Sunday night
and into Monday, ahead of an amplified trough and associated surface
frontal boundary. A weak low-level jet of ~25 knots around 925 hPa
will develop over Memphis Sunday night, aiding elevated convection
across the lower Ohio Valley. Convection should roughly parallel the
Ohio River early Monday morning, ahead of the frontal boundary and
on the nose of the weak LLJ. Then best chances shift east and south
through the day and into the evening hours Monday, as the trough
axis and surface frontal boundary push across the forecast area.
Could see some isolated to perhaps scattered redevelopment late
Monday afternoon/early evening across our northern CWA, as we
slightly destabilize in the wake of the morning convection. So, will
continue with some low-end PoPs in those areas. Even as the
convection becomes more surface based through the daylight hours,
the overall strength of this system is not that impressive. Some
slightly more organized storms could produce gusty winds up to 40
mph and small hail.

By late Monday night, the forecast area will begin drying out as
strong surface high pressure of Canadian origin builds into the Ohio
Valley, pushing the surface front into the Gulf Coast states. High
pressure will remain in control through the rest of the long-term
forecast period. Cannot rule out some isolated diurnal convection
across our eastern counties Tuesday afternoon as some low-level
moisture lingers. However, will continue with a dry forecast for now
as this chance appears extremely isolated. Another frontal boundary
is scheduled to pass through the region Thursday, but, as mentioned
in the previous forecast discussion, it will be moisture starved.
With our Monday frontal boundary draped across the Gulf Coast
states, moisture return will be cut off. So, will keep the forecast
dry.

Temperatures will be a difficult forecast Monday, as the front and
associated clouds and precip will be easing through. Generally
expect middle 80s for highs, with a few locations possibly reaching
the upper 80s. The building surface high pressure will usher lower
humidities and cooler temperatures into the Ohio Valley. Highs in
the upper 70s and lower 80s are expected Tuesday, but temps will
moderate to the lower and middle 80s during the latter half of the
workweek.

&&

.AVIATION (12Z TAF Update)...
Issued at 655 AM EDT Sat Aug 31 2013

The immediate order of business is fog potential, especially in BWG
where the winds are the lightest. We still have a decent
temp/dewpoint spread, and just a few knots of wind to keep things
mixy. However, nearby METARs at GLW and EKQ have come in with IFR
and a couple area webcams have shown a hint of a fog bank. Will keep
a close eye on all available data until issuance time, but current
inclination is to maintain VFR.

Biggest challenge in this TAF set is still the low-confidence precip
forecast for this afternoon. Convection that was headed our
direction last evening dissipated over Indiana, but there is still
an outflow not too far north of SDF. Differential heating along the
edge of the debris cloud shield from the now-dissipated MCS means
southeast Indiana will probably be the favored spot for convective
initiation. Still difficult to time and to forecast any direct
impact, but it does warrant VCTS/CB wording in SDF and LEX beginning
around 18Z. BWG is far enough removed from any forcing that we will
keep the TAF dry. Prevailing conditions will be VFR, but if a
thunderstorm directly impacts one of the terminals there will be
brief MVFR or even IFR.

Can't rule out precip tonight given disturbances in NW flow and a
juicy air mass. However, confidence is too low to include even VCTS
at this time. Light SSW winds and SCT-BKN mid-level clouds will keep
fog from being a concern.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........BJS
Short Term.....RAS
Long Term......MJP
Aviation.......RAS
Hazardous weather outlook, Aug 31, 7:46 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 AM EDT SAT AUG 31 2013

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
746 AM EDT SAT AUG 31 2013 /646 AM CDT SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE...MAINLY ALONG AND NORTH
OF INTERSTATE 64. THE MAIN THREAT WITH ANY STORM THAT DEVELOPS
WILL BE CLOUD TO GROUND LIGHTNING...AND A FEW OF THE STRONGER
STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH.

A HOT AND HUMID AIR MASS WILL MAINTAIN ITS GRIP ON THE REGION...
WITH AFTERNOON HEAT INDEX VALUES NEAR 100 DEGREES WEST OF
INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MONDAY AS
MULTIPLE DISTURBANCES CROSS THE REGION...AND A COLD FRONT FINALLY
MOVES THROUGH BY MONDAY EVENING. THE STRONGEST STORMS WILL BE
CAPABLE OF LOCALLY HEAVY RAINFALL...SMALL HAIL...AND GUSTY
WINDS UP TO 40 MPH.

A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE SUNDAY...AS HEAT
INDICES APPROACH 100 SUNDAY AFTERNOON ALONG AND WEST OF INTERSTATE
65.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

BJS/MJP

In the hours before

Special weather statement, Aug 31, 7:51 AM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 AM EDT SAT AUG 31 2013

KYZ033>037-042-043-311235-
BOURBON KY-FRANKLIN KY-HARRISON KY-HENRY KY-NICHOLAS KY-SCOTT
KY-SHELBY KY-
751 AM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND HALF INCH HAIL...

AT 746 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
CYNTHIANA TO 6 MILES SOUTHEAST OF NEW CASTLE...AND MOVING SOUTHEAST
AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  FRANKFORT...
  CYNTHIANA...
  POINDEXTER AND SUTERVILLE...
  ODDVILLE AND FLAG FORK...
  LONGLICK AND HATTON...
  VENUS AND TURKEY FOOT...

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 127 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3833 8397 3817 8497 3840 8527 3847 8492
      3845 8490 3844 8492 3842 8488 3838 8489
      3834 8478 3837 8471 3850 8456 3852 8449
      3854 8448 3854 8444 3856 8442 3858 8421
      3856 8420 3855 8416 3851 8418 3846 8408
TIME...MOT...LOC 1151Z 298DEG 18KT 3844 8437 3835 8507

AMS
Special weather statement, Aug 31, 8:33 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 AM EDT SAT AUG 31 2013

KYZ033>037-039>043-048-311320-
ANDERSON KY-BOURBON KY-FAYETTE KY-FRANKLIN KY-HARRISON KY-HENRY
KY-JESSAMINE KY-NICHOLAS KY-SCOTT KY-SHELBY KY-WOODFORD KY-
833 AM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
FRANKFORT TO 6 MILES NORTHEAST OF VERSAILLES TO CYNTHIANA...AND
MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  NEWTOWN AND GEORGETOWN SCOTT COUNTY AIRPORT...
  JACKSONVILLE AND LAIR...
  CENTERVILLE AND BUENA VISTA...
  ELMVILLE AND LORADALE...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 48 AND 81.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 108 AND 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3780 8455 3809 8498 3846 8513 3846 8495
      3843 8495 3846 8494 3846 8490 3844 8492
      3842 8488 3838 8489 3834 8478 3837 8471
      3850 8456 3856 8442 3858 8421 3856 8420
      3855 8416 3851 8418 3848 8415 3844 8397
TIME...MOT...LOC 1233Z 278DEG 17KT 3835 8490 3811 8463
          3843 8429

AMS
Special weather statement, Aug 31, 9:27 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 AM EDT SAT AUG 31 2013

KYZ036-037-039>043-048-049-311415-
ANDERSON KY-BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE
KY-NICHOLAS KY-SCOTT KY-WOODFORD KY-
927 AM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 923 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF CARLISLE TO VERSAILLES...AND MOVING EAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  ELK CHESTER AND FROGTOWN...
  JESSAMINE AND BLUE GRASS AIRPORT...
  VINEYARD AND NEALTON...
  CATNIP AND BRANNON...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 60 AND 87.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3780 8453 3793 8480 3795 8482 3797 8480
      3795 8485 3800 8496 3818 8477 3820 8473
      3822 8473 3854 8438 3853 8417 3851 8418
      3848 8415 3844 8397 3837 8391 3837 8388
      3833 8384 3831 8383
TIME...MOT...LOC 1328Z 270DEG 21KT 3844 8407 3803 8472

AMS
Special weather statement, Aug 31, 10:14 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 AM EDT SAT AUG 31 2013

KYZ035>037-040>043-048-049-057-311500-
BOURBON KY-CLARK KY-FAYETTE KY-FRANKLIN KY-HARRISON KY-JESSAMINE
KY-MADISON KY-NICHOLAS KY-SCOTT KY-WOODFORD KY-
1014 AM EDT SAT AUG 31 2013

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
CARLISLE TO GEORGETOWN TO VETERANS PARK...AND MOVING EAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  GEORGETOWN...
  LEXINGTON...
  VETERANS PARK...
  FAYETTE MALL...
  U K ARBORETUM...
  SPEARS AND LORADALE...
  CUZICK AND VALLEY VIEW...
  ELMENDORF AND WALNUT HILL...
  MYERS AND PLEASANT VALLEY...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 101 AND 98.

THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3829 8384 3812 8407 3793 8396 3783 8400
      3784 8405 3782 8407 3783 8410 3781 8407
      3778 8410 3775 8407 3772 8409 3784 8472
      3786 8469 3785 8477 3829 8478 3840 8416
      3838 8391 3835 8385 3832 8383
TIME...MOT...LOC 1414Z 288DEG 17KT 3832 8411 3819 8449
          3791 8448

AMS
Local storm report, Aug 31, 10:23 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 AM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     LIGHTNING        LEXINGTON               38.04N  84.46W
08/31/2013                   FAYETTE            KY   EMERGENCY MNGR

            TREES AND POWER LINES STRUCK

&&

EVENT NUMBER LMK1300470

CMC
Local storm report, Aug 31, 10:27 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 AM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            LEXINGTON               38.04N  84.46W
08/31/2013                   FAYETTE            KY   FIRE DEPT/RESCUE

            CAR SWAMPED IN SHALLOW WATER AT LEESTOWN AND DOLAN ROAD
            INTERSECTION.

&&

EVENT NUMBER LMK1300471

CMC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:51 AM EDTSpecial Weather StatementLMKFranklin, Harrison, Nicholas, Scott44 min
Aug 31, 8:33 AM EDTSpecial Weather StatementLMKBourbon, Fayette, Franklin, Harrison, Henry, Jessamine and 2 more47 min
Aug 31, 9:27 AM EDTSpecial Weather StatementLMKBourbon, Fayette, Harrison, Jessamine, Nicholas, Scott and 1 more48 min
Aug 31, 9:53 AM EDTSevere Thunderstorm WarningLMKFayette, Jessamine27 min
Aug 31, 9:54 AM EDTAreal Flood AdvisoryLMKFayette3 hr
Aug 31, 10:14 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Jessamine, Nicholas, Scott and 1 more46 min
Aug 31, 11:03 AM EDTSpecial Weather StatementLMKFayette47 min
Aug 31, 2:15 PM EDTSpecial Weather StatementLMKMeade45 min
Aug 31, 2:56 PM EDTSpecial Weather StatementLMKJefferson44 min
Aug 31, 2:58 PM EDTSpecial Weather StatementLMKJessamine47 min
Aug 31, 3:05 PM EDTSpecial Weather StatementLMKAnderson, Nelson, Shelby, Spencer, Washington60 min
Aug 31, 3:11 PM EDTSevere Thunderstorm WarningLMKSpencer29 min
Aug 31, 3:31 PM EDTSevere Thunderstorm WarningLMKShelby, Spencer44 min
Aug 31, 3:41 PM EDTSpecial Weather StatementLMKHenry44 min
Aug 31, 3:53 PM EDTAreal Flood AdvisoryLMKJessamine, Madison3 hr
Aug 31, 4:01 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Shelby44 min
Aug 31, 4:02 PM EDTSpecial Weather StatementLMKGarrard, Jessamine43 min
Aug 31, 4:07 PM EDTSpecial Weather StatementLMKOldham, Trimble48 min
Aug 31, 4:09 PM EDTSpecial Weather StatementLMKBreckinridge46 min
Aug 31, 4:16 PM EDTFlash Flood WarningLMKJessamine3 hr
Aug 31, 4:25 PM EDTSpecial Weather StatementLMKMadison30 min
Aug 31, 4:27 PM EDTSevere Thunderstorm WarningLMKMadison28 min
Aug 31, 4:32 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford48 min
Aug 31, 4:45 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison30 min
Aug 31, 4:47 PM EDTFlash Flood WarningLMKFayette, Scott, Woodford3 hr
Aug 31, 5:03 PM EDTSpecial Weather StatementLMKBoyle, Madison, Mercer47 min
Aug 31, 5:03 PM EDTSevere Thunderstorm WarningLMKFayette42 min
Aug 31, 5:15 PM EDTSpecial Weather StatementLMKBourbon, Harrison, Nicholas60 min
Aug 31, 5:17 PM EDTAreal Flood AdvisoryLMKGarrard3 hr
Aug 31, 5:19 PM EDTSpecial Weather StatementLMKGarrard, Lincoln31 min
Aug 31, 5:33 PM EDTSpecial Weather StatementLMKClark62 min
Aug 31, 5:38 PM EDTSpecial Weather StatementLMKCasey, Green, Taylor47 min
Aug 31, 5:55 PM EDTSpecial Weather StatementLMKLincoln30 min
Aug 31, 6:34 PM EDTSpecial Weather StatementLMKRussell46 min
Aug 31, 6:54 PM EDTAreal Flood AdvisoryLMKHarrison, Scott3 hr
Aug 31, 7:01 PM EDTSpecial Weather StatementLMKTrimble59 min
Aug 31, 7:11 PM EDTSevere Thunderstorm WarningLMKRussell29 min
Aug 31, 7:48 PM EDTSpecial Weather StatementLMKClinton, Russell62 min
Aug 31, 7:50 PM EDTAreal Flood AdvisoryLMKFranklin115 min
Aug 31, 7:59 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby36 min

Nearby

Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.